I trust you are as well as can be.
For an unknown reason, I have been having long,non-epileptic seizures (20-60 minutes), followed by paralysis (1-2 hours).
These are not suspected to be art of EM.
My reason for posting is that I have been taking diazepam, clonazepam and amitriptyline to help- they are anti-convulsants, anti-epileptics, anti-depressant, muscle relaxant, sedatives and neuropathic pain relievers. Whilst they have not ceased my seizures, they have helped a reasonable amout with pain. hence I share.
Thanks for writing to us about your diagnoses. I had a look at non-epileptic seizures on the net so I'd have a glimmer of understanding about what you are experiencing. I'm glad to read you are getting helping somewhat with the pain of EM. I hope you find some solution to the non epiletic seizures, and soon. You don't write how severe they are but the duration times are pretty long.
Have you taken any of these three meds for EM before or are they all new to you?
It sounds like you have really been through the wringer of late.
Bless you . What a struggle to endure. We are so lucky that at least 'seizures' are not known part of EM syndrome. Medications it seems are often the culprit, they cause so many horrid side effects.The anticonvulsant drugs we are sometimes given to try have also caused similar mini attacks within myself. To avoid scaremongering ,I wont name the drugs as everyone is different, reacts differently and for some folk these drugs could help. Due to medication overload, I currently suffer with internal tremors and shakes but rather than fight them now(making it worse) , i try to relax and go with them. Its bloody awful though.Im so sorry you are suffering so much.
I was taking diazepam but now take a newer version buspirone to reduce my benzodiazepine exposure. Amitriptyline is a common first line medication given to EM'ers for pain, anxiety, helps aid sleep. Its a good drug in my book. Clonazepam is usually used to treat seizures and panic disorder. Hey- just noticed you are on TWO similar drugs David. Both are benzodiazepines!!! Could you be having too much exposure? Maybe an azapirone like buspirone might help - has less side effects?.
Sending you big hugs and positive 'healing' energy from the entire EM community.
David, from what I am reading, there is a name for what you are experiencing -- Todd's paralysis, which may happen after any type of seizure. It is presumed that the phenomenon occurs from a slowdown of neurons firing, but the neurological processes involved are not well understood, and causes and effective treatments are unknown. There are some forums on the internet for folks who experience Todd's paralysis. It may help to read through them to see if anyone has figured out coping mechanisms. I hope this stops as mysteriously as it began. It sounds so exhausting.
I’m so sorry David. It sounds absolutely horrible. I take clonazepam for involuntary whole body jerking and it gave me my life back but they weren’t seizures about which I know nothing I’m afraid. I think the clonazepam also reduced the flares but maybe it just puts me to sleep.
Are you fully awake while paralyzed? It must be very scary.
I do so hope that the doctors can make some sense of it and at least restore you to how you were a month ago.
I am not a praying person but I send you every possible good wish and hope and vibes, all the way from here to there.